Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 130, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 27, 2005, 4:16 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2005, 4:16 PM CDT (21:16 UTC)
- Expired
- Sep 27, 2005, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 272116
FFWSJU
PRC051-135-137-272330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
515 PM AST TUE SEP 27 2005...CORRECTION...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE MUNICIPALITIES OF
DORADO
TOA ALTA
TOA BAJA
* UNTIL 730 PM AST
* AT 511 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOA BAJA...
SAN ANTONIO...SABANA SECA...RIO LAJAS...SAN JOSE...TOA ALTA...
PAJAROS...LEVITTOWN...INGENIO...GALATEO...DORADO...CANDELARIA
ARENAS...CANDELARIA AND CAMPANILLA.
ADDITIONAL RAINFALL AMOUNTS OF NEAR AN INCH ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1841 6627 1844 6629 1846 6629 1846 6613
1838 6621 1836 6621 1833 6624 1833 6627
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:25 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 27, 2:25 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 325 PM AST TUE SEP 27 2005 .DISCUSSION...MOISTURE REMAINED ABUNDANT ACROSS THE LOCAL AREA. THE 12Z SOUNDING CAME IN WITH PRECIPITABLE WATER OF 2.04 INCHES AND LIFTED INDEX OF -7.2. WINDS WERE LIGHT FROM THE EAST SOUTHEAST AT LOW LEVELS...AND MAINLY NORTH FROM MID TO UPPER LEVELS. THE UPPER WINDS OF AROUND 30 KNOTS IS HELPING TO INCREASE THE UPPER LEVEL VENTILATION ACROSS THE ISLANDS. AS A RESULT...SHOWERS AND THUNDERSTORMS BEGAN TO DEVELOP OVER EL YUNQUE AREA AND ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AROUND NOON. LATER...CIVIL DEFENSE OFFICIALS REPORTED HEAVY RAIN OVER MOROVIS AND OROCOVIS. WATER VAPOR IMAGERY SHOWS AN AMPLIFYING TROUGH ACROSS THE CENTRAL ATLANTIC...WITH ITS MEAN AXIS SOUTH ALONG 60 WEST. THIS UPPER TROUGH WILL MOVE TOWARDS THE LESSER ANTILLES WEDNESDAY THROUGH THURSDAY. SIMULTANEOUSLY...A TROUGH AND A VORTICITY MAX ARE OBSERVED AT MID LEVELS ACROSS THE LOCAL AREA WEDNESDAY MORNING. THE COMBINATION OF THESE TWO FEATURES WILL ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY OVER THE LOCAL ISLANDS BEGINNING TONIGHT. THE GFS IS ALSO SHOWING HUMIDITY VALUES GREATER THAN 80 PERCENT AT LOW LEVELS... WHILE SATELLITE PICTURES DEPICT AN AREA OF SHOWERS AND THUNDERSTORMS APPROACHING THE LEEWARD ISLANDS. WEATHER CONDITIONS WILL CONTINUE VERY HUMID AND UNSTABLE THURSDAY THROUGH SATURDAY AS A TROPICAL WAVE MOVES ACROSS THE LOCAL REGION. THE WAVE IS CURRENTLY ALONG 45 WEST. IT IS IN THE PROXIMITY OF AN UPPER LEVEL LOW TO THE NORTHWEST. SO...UPPER-LEVEL WINDS ARE EXPECTED TO INHIBIT ANY TROPICAL DEVELOPMENT OF THIS SYSTEM TO OCCUR DURING THE NEXT COUPLE OF DAYS. THE GFS MODEL IS ALSO SHOWING GOOD THETA-E AND OMEGA VALUES ASSOCIATED WITH THE PASSAGE OF THE TROPICAL WAVE OVER THE LOCAL AREA. THE SOUTHEAST WINDS BEHIND THE WAVE WILL ADVECT ABUNDANT TROPICAL MOISTURE OVER THE LOCAL ISLANDS MAINLY FRIDAY THROUGH SATURDAY. A DRIER AND MORE STABLE ATMOSPHERE WILL INVADE THE LOCAL AREA ON SUNDAY. && .MARINE...LONG PERIOD NORTH NORTHEAST...AND THEN NORTHEAST SWELLS GENERATED FROM A LARGE NON-TROPICAL AREA OF LOW PRESSURE THAT IS LOCATED SEVERAL HUNDRED MILES EAST OF BERMUDA BEGAN TO ARRIVE THIS MORNING...AND WILL PEAK ON WEDNESDAY. LOCAL SPOTTERS REPORTED SEA HEIGHTS OF 5 TO 6 ACROSS THE ATLANTIC NEAR SHORE WATERS. MARINERS SHOULD EXPECT WIND OF 15 KNOTS OR LESS AND SEAS OF 6 TO 7 FEET ACROSS THE ATLANTIC OFFSHORE WATERS AND THE CARIBBEAN PASSAGES. A HIGH SURF ADVISORY IS IN EFFECT ALONG THE NORTHWEST...NORTH... NORTHEAST COAST OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS. ALSO...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC OFFSHORE WATERS UNTIL WEDNESDAY AFTERNOON. ELSEWHERE... MARINERS SHOULD EXERCISE CAUTION UNTIL SEAS SUBSIDE. .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 50 50 50 50 STT 79 88 79 88 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...HSA PRZ001-002-005-008-010-012-013. SCA AMZ710. VI...HSA VIZ001. && 24
Hazardous weather outlook, Sep 27, 5:30 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE SEP 27 2005 PRZ001>013-AMZ710>750-281030- 630 AM AST TUE SEP 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT LINGERING MOISTURE WILL COMBINE WITH LOCAL EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-281030- 630 AM AST TUE SEP 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WITH LOCAL EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:08 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 27, 6:36 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.